LASIK eye surgery after taking a small dose of Accutane?

I am scheduled to have lasik eye surgery. I took low dose accutane for 2 months and calculated the total dose I took to 150 mg at most. Can I get lasik before 6 months?

Doctor Answers 2

Accutane and LASIK

Accutane is a strong drug taken by mouth to control acne outbreaks.  It can affect your eyes by causing dryness and specifically problems with the oil glands (meibomian glands) near the eyes that support normal tear function. The LASIK procedure can also cause temporary or permanent eye dryness.You need to be seen by your eye care professional to evaluate and treat any dry eye that you currently have and make a plan to minimize the effects of dryness after your procedure.


Nashville Ophthalmologist
4.9 out of 5 stars 28 reviews

Accutane and Lasik

I personally would not be concerned about having Lasik after this small dosage of Accutane. However, other doctors may differ in this opinion.

Andrew Caster, MD
Los Angeles Ophthalmologist
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.